MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PCH BSKT SCP UPBTR 1.5MM; ACCESSORIES,ARTHROSCOPIC

SMITH & NEPHEW, INC. PCH BSKT SCP UPBTR 1.5MM; ACCESSORIES,ARTHROSCOPIC
Model Number 012020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Laceration(s) (1946); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy for knee meniscus, the punch basket broke off in the patient's joint (metal piece of 0.5cm x 1.5cm).X-ray was performed to locate the piece and an additional incision was made on the patient to removed it.It is unknown if a back-up device was available.8 minutes of delay occurred.No further complications reported.
 
Additional Manufacturer Narrative
H10: the reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A manufacturing record review could not be conducted as no lot number was provided.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.Insufficient clinical information was provided and a thorough clinical assessment cannot be performed at this time.The patient impact beyond the reported events could not be determined based on the limited information provided.Should any additional clinical information be provided, this complaint will be re-evaluated.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.B5: update description of event.
 
Event or Problem Description
It was reported that during an arthroscopy for a knee meniscus, the punch basket broke off in the patient's joint (metal piece of 0.5cm x 1.5cm).An x-ray was performed to locate the piece and an additional incision was made on the patient to remove it resulting in a surgical delay of 8 minutes.It is unknown if a back-up device was available.No other complications were reported.Current patient status was reported as ¿good¿.

Brand Name
PCH BSKT SCP UPBTR 1.5MM
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11828574
Report Number1219602-2021-01140
Device Sequence Number1059303
Product Code NBH
UDI-Device Identifier03596010023469
UDI-Public03596010023469
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number012020
Device Catalogue Number012020
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/18/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date07/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;